Alert archive / North Dakota / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Jul 24, 2007, 2:53 AM CDT for Cavalier County, Ramsey County, Towner County, North Dakota. It took effect at Jul 24, 2007, 3:02 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2007, 2:53 AM CDT (07:53 UTC)
- In effect from
- Jul 24, 2007, 3:02 AM CDT
- Expired
- Jul 24, 2007, 10:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Whole counties
Counties Cavalier County, ND, Ramsey County, ND, Towner County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3381 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2772 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KFGF 240802 FFWFGF NDC019-071-095-241500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 253 AM CDT TUE JUL 24 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA... NORTHERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA... EASTERN TOWNER COUNTY IN NORTHEAST NORTH DAKOTA... * UNTIL 1000 AM CDT * AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY THUNDERSTORM COMPLEX IN NORTHEAST NORTH DAKOTA. RADAR INDICATED RAINFALL AMOUNTS OF 4 TO 6 INCHES HAVE FALLEN IN SOUTHWESTERN CAVALIER COUNTY AND UP TO 3 INCHES IN NORTHERN RAMSEY AND EASTERN TOWNER COUNTIES. AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE GIVEN THE SLOW MOVEMENT OF THE CLUSTER OF STORMS. * SOME LOCATIONS IN THE WARNING INCLUDE STARKWEATHER...NEWVILLE... MUNICH AND HAMPDEN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL FLOAT MOST CARS DOWNSTREAM. LAT...LON 4843 9914 4824 9845 4883 9872 4888 9925 $$ JK
2 follow-up statements
000 WGUS73 KFGF 241128 FFSFGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 620 AM CDT TUE JUL 24 2007 NDC019-071-095-241500- RAMSEY ND-CAVALIER ND-TOWNER ND- 620 AM CDT TUE JUL 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR EASTERN TOWNER...SOUTHWESTERN CAVALIER AND NORTHERN RAMSEY COUNTIES... ALTHOUGH THE THUNDERSTORM COMPLEX HAS MOVED OUT OF THE AREA FLASH FLOODING IS STILL POSSIBLE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF 4 TO 6 INCHES OF RAINFALL JUST SOUTH OF SARLES TO THE CALIO...MUNICH AREAS SOUTHEAST INTO NORTHERN RAMSEY COUNTY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL FLOAT MOST CARS DOWNSTREAM. LAT...LON 4843 9914 4824 9845 4883 9872 4888 9925 $$ JK
000 WGUS73 KFGF 241456 FFSFGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 956 AM CDT TUE JUL 24 2007 NDC019-071-095-241501- RAMSEY ND-CAVALIER ND-TOWNER ND- 956 AM CDT TUE JUL 24 2007 ...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN WILL EXPIRE AT 1000 AM CDT FOR EASTERN TOWNER...SOUTHWESTERN CAVALIER AND NORTHERN RAMSEY COUNTIES... THE HEAVY RAINFALL THAT HAD THE POTENTIAL TO CAUSE FLOODING IS NO LONGER A THREAT. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4843 9914 4824 9845 4883 9872 4888 9925 $$ TG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:30 AM CDT, 23 minutes earlier.
Area forecast discussion, Jul 24, 2:30 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 AM CDT TUE JUL 24 2007 FORECAST CHALLENGE CONCERNS HEAT AND T CHANCES. MODELS NOT HANDLING SURFACE FEATURES VERY WELL TONIGHT AS BOTH NAM AND GFS TOO FAR SOUTH WITH LOW LEVEL BOUNDARY. PREFER GFS SOLUTION OF MID/UPPER LEVEL FEATURES BUT FAVOR LOW LEVEL NAM MOISTURE FIELDS. WILL USE BLEND FOR FORECAST. IN THE NEAR TERM MONITORING SMALL CLUSTER OF STRONG CONVECTION ACROSS NE ND. THIS ASSOCIATED WITH E-W ORIENTED SURFACE BOUNDARY AND MID LEVEL VORTICITY MAXIMA OVER SW MB. CONVERGENCE ALONG LOW LEVEL BOUNDARY WEAKENS INTO NW MN AND AIRMASS NOT QUITE AS UNSTABLE. WILL MONITOR TRENDS AND MAY NEED SOME MORNING MENTION ALONG NORTHERN TIER COUNTIES. OTHERWISE ANOTHER HOT/HUMID DAY. COLUMN ACTUALLY WARMS A LITTLE FROM VALLEY WEST AND DEWPOINTS SHOULD RECOVER BACK INTO THE 70S. WILL BE PUSHING ADVISORY CRITERIA AGAIN. CONCERNS ARE CONVECTIVE CLOUD DEBRIS ACROSS THE NORTH MAY LIMIT TEMPERATURES AND WILL INCREASED SURFACE WIND MIX OUT HIGHER DEWPOINTS. WITH THE 3RD STRAIGHT DAY OF HEAT AND HUMIDITY WILL PLAY IT SAFE AND ISSUE HEAT ADVISORY FOR THIS AFTERNOON FROM VALLEY WEST. UPPER RIDGE BEGINS TO FLATTEN WEDNESDAY AS STRONGER SHORTWAVE SHIFTS EAST ACROSS SOUTHERN CANADA. THERMAL RIDGE SHIFTS EAST INTO FA AND WITH FROPA NOT UNTIL EVENING WILL BE ANOTHER HOT/HUMID DAY AND MAY NEED TO REVISIT HEAT ADVISORY. MODELS DIFFER SLIGHTLY WITH TIMING OF CFP WED NIGHT/THURSDAY AM WITH GFS MOST PROGRESSIVE. BOUNDARY MOVES INTO FAR WESTERN FA NEAR PEAK HEATING. 0-6KM SHEAR NOT ALL THAT IMPRESSIVE HOWEVER SUFFICIENT INSTABILITY AND CAPE FOR A FEW STRONG STORMS. LOW LEVEL JET ALSO MINIMAL SO SHOULD SEE SOME WEAKENING AFT SUNSET AS BOUNDARY/CONVECTION PROPAGATES EAST ACROSS FA. MODELS HAVE BEEN PRETTY CONSISTENT WITH FEATURE SO WILL UP POPS A LITTLE AND MAKE SOME ADJUSTMENTS TO TIMING. BOUNDARY EXITS FA TO THE EAST THURSDAY AM WITH MODEST COLD ADVECTION DURING DAY WHICH WILL BRING SOME RELIEF TO THE HEAT. MODELS PAINTING POST FRONTAL QPF SO WILL MAINTAIN SOME PCPN MENTION INTO THURSDAY. REMAINDER OF WORK WEEK LOOKS QUIET AND SEASONAL WITH HIGH PRESSURE BUILDING IN. RIDGING RETURNS TO FA LATER IN WEEKEND INTO EARLY NEXT WEEK WITH WARMER AIR RETURNING. PCPN WISE LOOKS PRETTY QUIET WITH WESTERLIES IN CANADA. && .AVIATION... FEEL BEST POTENTIAL FOR ANY BR THIS AM WILL BE OVER FAR EASTERN FA IN ZONE OF LIGHTER SURFACE FLOW. THERE COULD SEE SOME LOCALIZED IFR CONDITIONS UNTIL MID MORNING. OTHERWISE MAY SEE SOME SPOTTY MVFR CIGS/VSBY IN TSRA ALONG NORTHERN TIER COUNTIES DURING EARLY AM. REMAINDER OF DAY WILL BE VFR. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jul 23, 6:20 AM CDT, 20 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 620 AM CDT MON JUL 23 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039- 053-241130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND- 620 AM CDT MON JUL 23 2007 ...AREAS OF DENSE FOG ACROSS THE REGION THIS MORNING... ...HEAT INDICES FROM 95 TO 100 DEGREES THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO A QUARTER MILE OR LESS UNTIL MID MORNING. THIS AFTERNOON WARM AND HUMID CONDITIONS WILL RESULT IN HEAT INDICES FROM 95 TO 100 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE WILL BRING THE CHANCE OF THUNDERSTORMS TO THE REGION WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. NDZ006-007-014-015-024-026-028-038-049-052-054-241130- TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- 620 AM CDT MON JUL 23 2007 ...HEAT INDICES FROM 95 TO 100 DEGREES THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON WARM AND HUMID CONDITIONS WILL RESULT IN HEAT INDICES FROM 95 TO 100 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE WILL BRING THE CHANCE OF THUNDERSTORMS TO THE REGION WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:12 AM CDT | Heat Advisory | FGF | Barnes, Benson, Cass, Eddy, Grand Forks, Griggs and 8 more | 15 hr |
Nearby
Flash Flood Warnings in North Dakota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.